MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT
Model Number DADE ACTIN FSL ACTIVATED PTT REAGENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer contacted siemens customer care center (ccc) and indicated that they obtained discordant activated partial thromboplastin time (aptt) results on multiple patient samples using the dade actin fsl activated ptt reagent.The customer indicated that there were no errors in the sysmex ca-1500 system's error logs and quality controls (qcs) recovered within lab ranges prior to running the patient samples for aptt and other assays.The customer also reported that qcs were rerun after the affected patient samples were initially run, recovering out of lab ranges.Then, the customer replaced the dade actin fsl activated ptt reagent, dade ca system buffer, calcium chloride, qc, and detergent rinse and ran qcs, which recovered within lab ranges.The customer suspected that contamination or a use error potentially impacted the initial results.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse inspected the instrument and did not detect any malfunction; as per the customer's request, the cse checked the sample and reagent probe systems for micro holes and did not find any.Then, the customer ran qcs, which recovered within lab ranges.Siemens further investigated the event and determined that no mechanical or analysis errors were triggered when the samples were initially run.Siemens concluded that contamination, due to a handling or storage issue, potentially contributed to the discordant, falsely low aptt results.The system and reagent are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
Discordant, falsely low activated partial thromboplastin time (aptt) results were obtained on multiple patient samples using the dade actin fsl activated ptt reagent on the sysmex ca-1500 system.The initial results were reported to the physician(s).The same samples were rerun using fresh reagents, from the same lot, resulting higher.The repeat results were reported, as the correct results, to the physician(s) for twelve patients; the customer indicated that the remaining patients did not require corrected reports.It is unknown whether the patients were on anticoagulation or heparin therapy.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low aptt results.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7446151
Report Number9610806-2018-00043
Device Sequence Number19346259
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2018
Device Model NumberDADE ACTIN FSL ACTIVATED PTT REAGENT
Device Catalogue Number10445714
Device Lot Number547492
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1